Alert archive / Missouri / Flash Flood Warnings in 2018
Flash Flood Warning 5, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 26, 2018, 2:15 PM CDT for Johnson County, Pettis County, Missouri. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2018, 2:15 PM CDT (19:15 UTC)
- Expired
- Jun 26, 2018, 5:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 41 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:30 PM CDT | HEAVY RAIN 2.01 | 4 W Centerview, MO | STORM TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 7.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
904
WGUS53 KEAX 261915
FFWEAX
MOC101-159-262215-
/O.NEW.KEAX.FF.W.0005.180626T1915Z-180626T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
215 PM CDT TUE JUN 26 2018
The National Weather Service in Pleasant Hill has issued a
* Flash Flood Warning for...
Pettis County in central Missouri...
Johnson County in west central Missouri...
* Until 515 PM CDT.
* At 215 PM CDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Up to two inches of
rain have already fallen. Flash flooding is expected to begin
shortly.
* Some locations that will experience flooding include...
Sedalia, Warrensburg, Knob Noster, Holden, Whiteman Air Force Base,
La Monte, Smithton, Leeton, Green Ridge, Chilhowee, Kingsville,
Whiteman Afb, Centerview, Hughesville, La Tour, Sedalia Memorial
Arpt, Post Oak and Quick City.
LAT...LON 3857 9412 3865 9412 3866 9413 3882 9412
3889 9306 3855 9307
$$
BlairWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 6:49 AM CDT, 7 hours 26 minutes earlier.
Area forecast discussion, Jun 26, 6:49 AM CDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 649 AM CDT Tue Jun 26 2018 .Discussion... Issued at 431 AM CDT TUE JUN 26 2018 The primary focus in the near term will be on the potential for strong to severe storms and possible flash flood issues this afternoon/evening. The focus will then shift to dangerous heat concerns that will ramp up Wednesday, and especially Thursday as highs approach triple digits. Showers with embedded thunderstorms ongoing overnight across portions of NE/KS/MO/IA with upper low rotating along the NE/IA border. Low level water vapor imagery showing quite a bit of dry air entrainment into the system and this should help with steepening mid-level lapse rates later today. A secondary cold front will work into the area this morning and stall across central Missouri (west-to-east) by this afternoon as the upper low lifts north into the southern Great Lakes. This front will be the primary focus for convection today with several rounds of thunderstorms possible. The early morning line of showers and thunderstorms currently working through the KC metro will continue to progress eastward through the morning hours. Models seem to be fairly consistent with scattered storms developing across eastern Kansas and west-central Missouri by 18Z with a weak vort max rounding the trough. This activity will move off to the south and east fairly quickly. Another round of convection is possible this evening and continuing into the overnight hours as LLJ increases over the stalled front. A warm, moist low-level airmass will be in place across the area today and allow for moderate instability of 2500-3500 J/kg. With upper low lifting north, the primary lifting mechanism will be tied to a few vorticity maxes that will rotate around the southern periphery of the low today and tonight. Severe threat will be focused near the stalled frontal boundary as bulk shear values climb into the 30-40 kt range. The LLJ will be nearly parallel to the orientation of the boundary and while we may see some supercellular structures early on, storms should quickly form a line and push south with time with primary severe threat of wind and hail. Decent moisture transport overriding the front and PWAT values of 1.5 to nearly 2 inches indicate that areas along the frontal boundary could see several inches of rain in short order creating flash flooding concerns...especially is several rounds of storms move over the same area. Showers and thunderstorms may be ongoing early Wednesday morning, but should quickly dissipate as they push southeastward. Then comes the heat concerns. Depending on the extent of ongoing convection and residual cloud cover Wednesday morning may have a slight impact on temperatures through the day. However, will broad ridge building over the Central Plains and moderate return flow by afternoon...we may be able to recover. Thursday definitely looks hot and humid with thermal ridge axis draped over the region and 850 mb temperatures of 24 to 28 C. This may be our warmest day this year with several areas already looking to top out in the low 100s. Heat indices will easily reach 100 to 105 degrees for much of the forecast area, and will likely see many locations reaching 105 to 110 degrees. Hot temperatures will continue into the weekend with decent warm air advection occurring ahead of a cold front that is progged to move through late in the weekend. This front will also be our next best chance for precipitation. && .Aviation...(For the 12Z TAFS through 12Z Wednesday Morning) Issued at 643 AM CDT TUE JUN 26 2018 Scattered showers with embedded thunderstorms ongoing this morning with MVFR/VFR cigs and MVFR vsby as they move through. This activity will shift south through the morning hours. The terminals should see a brief break in activity before expected afternoon convection initiates. However, placement of where the next round will initiate is still a bit uncertain and could impact the terminals or develop just south of the terminals MCI/MKC/IXD. STJ should remain dry after 15-16Z. If terminals are impacted by afternoon activity...they could see some gusty to strong winds move through. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...PPietrycha Aviation...PPietrycha
Hazardous weather outlook, Jun 26, 4:50 AM CDT, 9 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 450 AM CDT Tue Jun 26 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 450 AM CDT Tue Jun 26 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Thunderstorms are possible this morning and again this afternoon and evening. Severe threat will encompass southeast and east-central Kansas and much of the state of Missouri. Primary hazards will be damaging winds, hail, frequent lightning, and possible flash flooding concerns. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Much warmer temperatures will return Wednesday and continue into the weekend. Thursday will see very warm temperatures with several locations likely seeing, or nearing, triple digit values. These temperatures, combined with high humidity, will allow heat indices to climb above 105 degrees at many locations. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 26, 1:58 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
158 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG WARRENSBURG 38.76N 93.74W
06/26/2018 JOHNSON MO EMERGENCY MNGR
MULTIPLE REPORTS OF TREES AND BRANCHES DOWN
ACROSS PORTIONS OF JOHNSON COUNTY MISSOURI,
ALONG WITH POWER OUTAGES.
&&Local storm report, Jun 26, 1:59 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
159 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL WARRENSBURG 38.76N 93.74W
06/26/2018 E1.00 INCH JOHNSON MO NWS EMPLOYEE
AT UNIVERSITY OF CENTRAL MISSOURI.
&&Local storm report, Jun 26, 2:02 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
202 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM HAIL WARRENSBURG 38.76N 93.74W
06/26/2018 E1.75 INCH JOHNSON MO TRAINED SPOTTER
&&Local storm report, Jun 26, 2:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
209 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM TSTM WND DMG 1 E LEE'S SUMMIT 38.96N 94.36W
06/26/2018 JACKSON MO PUBLIC
NUMEROUS TREE LIMBS DOWN UP TO 12 INCHES IN
DIAMETER. REPORTED AT HIGHWAY 291 AND
INDEPENDENCE AVENUE IN LEES SUMMIT MO.
&&Local storm report, Jun 26, 2:10 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
210 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TORNADO 1 NW LAKE LOTAWANA 38.94N 94.26W
06/26/2018 JACKSON MO FIRE DEPT/RESCUE
LEES SUMMIT FD CHIEF REPORTS SIGNIFICANT
ROOF DAMAGE TO SEVERAL HOMES IN G AN F
BLOCKS AROUND LAKE LOTAWANA... ALONG WITH
NUMEROUS REPORTS OF TREE DAMAGE. THIS DAMAGE
IS DUE TO A POSSIBLE TORNADO.
&&Local storm report, Jun 26, 2:11 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
211 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM TSTM WND DMG 2 E UNITY VILLAGE 38.96N 94.36W
06/26/2018 JACKSON MO PUBLIC
SEVERAL TREE LIMBS DOWN UP TO 12 INCHES IN
DIAMETER. REPORTED AT HIGHWAY 291 AND
INDEPENDENCE AVENUE IN LEES SUMMIT MO.
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:14 PM CDT | Special Weather Statement | EAX | Atchison | 31 min |
| Jun 25, 9:24 PM CDT | River Flood Warning | EAX | Platte | 71 hr |
| Jun 26, 5:57 AM CDT | Special Weather Statement | EAX | Clinton, Platte | 48 min |
| Jun 26, 6:57 AM CDT | Special Weather Statement | EAX | Henry | 33 min |
| Jun 26, 7:04 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 26 min |
| Jun 26, 7:14 AM CDT | Special Weather Statement | EAX | Cass | 31 min |
| Jun 26, 7:45 AM CDT | Severe Thunderstorm Warning | EAX | Johnson | 45 min |
| Jun 26, 8:27 AM CDT | Special Weather Statement | EAX | Pettis | 48 min |
| Jun 26, 9:11 AM CDT | Special Weather Statement | EAX | Pettis | 49 min |
| Jun 26, 9:25 AM CDT | Areal Flood Advisory | EAX | Pettis | 3 hr |
| Jun 26, 10:22 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 48 hr |
| Jun 26, 10:22 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 12 days |
| Jun 26, 10:22 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 12 days |
| Jun 26, 10:22 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 13 days |
| Jun 26, 12:47 PM CDT | Special Weather Statement | EAX | Pettis | 28 min |
| Jun 26, 12:54 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette, Pettis, Saline | 36 min |
| Jun 26, 1:01 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 44 min |
| Jun 26, 1:11 PM CDT | Tornado Warning | EAX | Jackson | 19 min |
| Jun 26, 1:22 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 68 min |
| Jun 26, 1:27 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 48 min |
| Jun 26, 1:50 PM CDT | Severe Thunderstorm Warning | EAX | Pettis, Saline | 40 min |
| Jun 26, 2:14 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Saline | 46 min |
| Jun 26, 2:22 PM CDT | Special Weather Statement | EAX | Cass | 38 min |
| Jun 26, 3:44 PM CDT | Heat Advisory | EAX | Bates, Carroll, Cass, Clay, Cooper, Henry and 8 more | 22 hr |
| Jun 26, 3:44 PM CDT | Heat Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 4 days |
| Jun 26, 4:23 PM CDT | Special Weather Statement | EAX | Bates | 37 min |
| Jun 26, 5:03 PM CDT | Special Weather Statement | EAX | Henry | 27 min |
Nearby
Flash Flood Warnings in Missouri, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.